Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 269, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 12, 2008, 10:22 PM CDT for 4 counties in Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2008, 10:22 PM CDT (03:22 UTC)
- Expired
- Sep 12, 2008, 11:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 130322 SVRILX ILC057-143-179-203-130415- /O.NEW.KILX.SV.W.0269.080913T0322Z-080913T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1022 PM CDT FRI SEP 12 2008 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS... NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS... WESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS... SOUTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS... * UNTIL 1115 PM CDT. * AT 1023 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF GLASFORD...OR ABOUT 7 MILES WEST OF PEKIN...AND WAS MOVING NORTHEAST AT 24 MPH. * LOCATIONS IMPACTED INCLUDE... BARTONVILLE... PEKIN... MARQUETTE HEIGHTS... BELLEVUE... CREVE COEUR... WEST PEORIA... EAST PEORIA... PEORIA... OTHER LOCATIONS IN THIS WARNING INCLUDE...EUREKA...GERMANTOWN HILLS...HANNA CITY...METAMORA...MORTON...SPRING BAY AND WASHINGTON. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 86 AND 105. THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4091 8944 4069 8924 4046 8979 4062 8992 TIME...MOT...LOC 0323Z 237DEG 21KT 4059 8975 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:27 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 12, 8:27 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 827 PM CDT FRI SEP 12 2008 .DISCUSSION... ISSUED 822 PM CDT FRI SEP 12 2008 LATEST SURFACE ANALYSIS INDICATING A STATIONARY FRONT ACRS ERN IOWA SWWD THRU NERN KS. A SECOND WEAK SFC TROF/WARM FRONT STRETCHED FROM WEST TO EAST ALONG THE I-70 CORRIDOR EARLY THIS EVENING. THIS BOUNDARY WAS THE FOCUS FOR SOME ISOLD THUNDERSTORMS THIS EVENING A FEW OF WHICH HAD SOME DECENT MID LEVEL ROTATION. WITH THE LOSS OF DAYTIME HEATING...THE STORMS OVER EXTREME SOUTHERN/SERN IL HAVE SETTLED DOWN...WITH THE MAIN SUPPORT FOR SHOWERS AND THUNDERSTORMS FURTHER NORTHWEST TWDS THE STALLED FRONTAL BOUNDARY. THAT WILL BE THE FOCUS FOR OVERNIGHT RAIN AND THUNDERSTORMS INTO SAT MRNG. THE CURRENT ZONES HAVE THIS WELL HANDLED WITH THE HIGHEST POPS ACRS THE NW...AND PROGRESSIVELY LOWER POPS OVER THE SE. WL MAKE SOME MINOR ADJUSTMENTS TO THE PRECIP WORDING ACRS THE SE...OTHERWISE THE RMDR OF THE ZONE FORECAST IS IN GOOD SHAPE. SHOULD HAVE THE UPDATE OUT BY 845 PM. SMITH && .AVIATION... ISSUED 554 PM CDT FRI SEP 12 2008 LARGE AREA OF RAIN WITH IFR/MVFR CIGS AND VSBYS WAS LIFTING NORTH OF THE TAF SITES EARLY THIS EVENING. A WARM FRONT OVR SRN IL IS EXPECTED TO PUSH NORTH ACRS THE AREA OVERNIGHT BRINGING SCATTERED SHOWERS TO MAINLY THE NRN PORTION OF THE AREA...ALTHOUGH WL CONT WITH THE VCSH ACRS THE SOUTH OVERNIGHT. WITH THE TROPICAL AIR MASS FIRMLY IN PLACE...IT LOOKS AS THOUGH AREAS THAT HAVE SEEN THEIR CIGS LIFT MAY HAVE LOWER CIGS AND VSBYS DEVELOP LATER TNT UNTIL THE BNDRY SHIFTS NORTH OF THE AREA. ONCE THE BNDRY LIFTS INTO NRN IL SAT MRNG...WL HAVE TO DEAL WITH SOME MVFR CIGS BUT DATA SUGGESTS WE MAY SEE A BREAK DEVELOP IN THE CLOUD DECK BY LATE MRNG OR EARLY AFTN. HOWEVER...A COLD FRONT...CURRENTLY OUT OVR IOWA AND NW WISCONSIN WILL EDGE INTO OUR AREA DURING THE AFTN HOURS BRINGING THE THREAT FOR A LEAST SCATTERED CONVECTION. SFC WNDS TNT WL BE MAINLY OUT OF THE SE BUT BEGIN TO VEER MORE INTO THE SOUTH TWDS MRNG AS THE FRONT LIFTS NORTH OF THE AREA. WIND SPEEDS TNT WL BE LESS THAN 10 KTS...BUT BEGIN TO INCREASE TO BETWEEN 10 AND 20 KNOTS SATURDAY WITH A FEW GUSTS POSSIBLE DURING THE LT MRNG AND EARLY AFTN HOURS...ESP IF WE CAN GET SOME BREAKS IN THE CLOUD COVER. SMITH && .PREV DISCUSSION... ISSUED 300 PM CDT FRI SEP 12 2008 SHORT TERM...TONIGHT THROUGH MONDAY... DEEP TROPICAL SOUTHWESTERLY UPPER FLOW CONTINUES FROM WEST TEXAS INTO THE CORN BELT THIS AFTERNOON. RAIN HAS BEEN COMMON ACROSS THE NORTHERN HALF OF ILLINOIS ALONG AND NORTH OF A WARM FRONT THAT EXTENDS FROM COLUMBIA MISSOURI TO INDIANAPOLIS. AS THE UPPER FLOW BACKS TONIGHT AND SATURDAY...MOST OF THE STEADY RAIN SHOULD SHIFT NORTHWARD WITH THE WARM FRONT. HOWEVER...AIRMASS WILL REMAIN VERY MOIST AND UNCAPPED FURTHER SOUTH...WHICH WILL PROMOTE THUNDERSTORM DEVELOPMENT ACROSS THE CENTRAL AND EASTERN ILLINOIS THIS EVENING. SOME INSTABILITY MAY COMBINE WITH ADEQUATE LOW LEVEL SHEAR TO CAUSE ISOLATED STORMS TO PRODUCE PERHAPS SOME STRONG WINDS UNTIL THE SUN GOES DOWN. FURTHERN NORTH...THE HEAVIEST QPF WITH THE INITIAL UPPER SHORTWAVE NOW COMING INTO EASTERN KANSAS WILL BE ACROSS IOWA... NORTHERN ILLINOIS...AND SOUTHERN WISCONSIN. AS THE ASSOCIATED SURFACE LOW TRACKS INTO SOUTHERN WISCONSIN SATURDAY AFTERNOON...IT WILL PUSH A COLD FRONT INTO CENTRAL ILLINOIS WHICH WILL BECOME STATIONARY SATURDAY NIGHT AND SUNDAY. THE NHC TRACK FOR HURRICANE IKE TAKES ITS REMAINS TO NORTHWESTERN ARKANSAS BY 12Z SUNDAY AND FROM THERE IT WILL ACCELERATE NORTHEASTWARD ALONG THE FRONT ACROSS CENTRAL OR SOUTHERN ILLINOIS. THEREFORE RAIN WILL BECOME HEAVY BEGINING EARLY SATURDAY EVENING WELL AHEAD OF IKE AND CONTINUE THROUGH SUNDAY. EXCESSIVE RAINFALL AMOUNTS APPEAR LIKELY...WITH THE HIGHEST PROBABILITY OF FLOODING ALONG AND SOUTH OF A JACKSONVILLE TO BLOOMINGTON LINE. THE POTENTIAL EXISTS FOR STORM TOTAL RAINFALL IN EXCESS OF 5 INCHES NEAR THE INTERSTATE 55 CORRIDOR BEFORE THE SYSTEM EXITS THE REGION SUNDAY NIGHT. THE GROUND IN THESE AREAS WILL BE SATURATED FROM RAINFALL FROM THURSDAY THROUGH SATURDAY...SO BOTH RIVER FLOODING AND FLASH FLOODING WILL BE POSSIBLE. WITH THIS IN MIND...WILL ISSUE A FLASH FLOOD WATCH THAT WILL BEGIN 4PM SAT AND EXTEND UNTIL 7 PM SUNDAY. THE GFS MODEL HAS BEEN A SLOW OUTLIER WITH THE SPEED OF IKE THROUGH THE OHIO VALLEY...BUT ITS TIMING HAS PRETTY MUCH CAUGHT UP WITH THE ECMWF AND OTHER DYNAMIC MODELS. THIS SUGGESTS AN END TO THE PRECIPITATION SUNDAY EVENING. WILL HANG ONTO SLIGHT CHANCE AND CHANCE POPS THROUGH MONDAY MORNING IN CASE IKE SPRINGS ANY SURPRISES TIMING-WISE. LONG TERM...TUESDAY THROUGH FRIDAY... DRY WEATHER EXPECTED FOR THE MIDDLE THROUGH END OF NEXT WEEK. UPPER RIDGE WILL BUILD INTO THE WESTERN STATES PLACING THE MIDWEST WITHIN DRY NORTHWESTERLY FLOW. ONE WAVE WILL MOVE ACROSS SOUTHERN CANADA IN THE THURSDAY/FRIDAY TIME FRAME...BUT A PERSISTENT SURFACE RIDGE FROM THE NORTHEAST STATES INTO THE SOUTHERN GREAT LAKES WILL IMPEDE ITS SOUTHWARD PROGRESS THROUGH THE END OF THE WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR ILZ038-042>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Sep 12, 3:36 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 336 PM CDT FRI SEP 12 2008 ILZ027>031-036-037-040-041-131100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 336 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FRONTAL SYSTEM WILL LINGER ACROSS CENTRAL ILLINOIS TODAY...AND THEN DRIFT NORTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE...THOUGH NO SEVERE WEATHER IS ANTICIPATED. ANY BRIEF HEAVY RAINFALL MAY CAUSE SOME ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT. MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>048-053>057-063-131100- CASS-CHAMPAIGN-CLARK-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-VERMILION- 336 PM CDT FRI SEP 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FRONTAL SYSTEM WILL LINGER ACROSS CENTRAL ILLINOIS TODAY...AND THEN DRIFT NORTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE...THOUGH NO SEVERE WEATHER IS ANTICIPATED. ANY BRIEF HEAVY RAINFALL MAY CAUSE SOME ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT. MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ049>052-061-062-066>068-071>073-131100- CHRISTIAN-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- MORGAN-RICHLAND-SANGAMON-SCOTT-SHELBY- 336 PM CDT FRI SEP 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A DEVELOPING FRONTAL SYSTEM IS STILL PROVIDING A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS EVENING. THIS ACTIVITY WILL CONTINUE...AND THOUGH THE MAJORITY OF THE RAINFALL IS EXPECTED NORTH OF INTERSTATE 72...THERE IS A SLIGHT RISK FOR SOME SEVERE WEATHER IN SOUTHERN ILLINOIS WHERE THE AIR HAS BECOME MORE UNSTABLE IN THE AFTERNOON HOURS. VERY ISOLATED DAMAGING WIND GUSTS ARE THE MAIN THREAT WITH ANY SEVERE STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT. MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS EVENING. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:33 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 42 min |
| Sep 12, 11:09 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 8 hr |
| Sep 12, 11:14 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 46 min |
| Sep 12, 11:31 PM CDT | Tornado Warning | ILX | Woodford | 44 min |
| Sep 13, 5:01 PM CDT | Flash Flood Warning | ILX | Fulton, Mason | 6 hr |
| Sep 13, 5:17 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 58 min |
| Sep 13, 5:33 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Sep 13, 6:03 PM CDT | Flash Flood Warning | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.